MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II C/R FEM SIZE 4 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

SMITH & NEPHEW, INC. GNS II C/R FEM SIZE 4 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number 71420006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Arthralgia (2355)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after a tka revision surgery performed on (b)(6) 2019 to exchange the patellar and polyethylene insert components, the patient continued to experience chronic pain, weakness, limitations with mobility and decreased rom.X-ray evaluation showed implants in good alignment with no evidence of loosening, malalignment, or problem.Although medicated with tylenol and meloxicam and after completing a physiotherapy plan without success, the surgeon responsible for the revision surgery on (b)(6) 2019 recommended a third intervention of the left knee, but the patient has declined it.The patient¿s current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation.The pictures provided were reviewed and could not confirm any misalignment or loosening that can contribute to the adverse effects experienced by the patient.The clinical/medical investigation concluded that, based on the documentation provided, the root cause of the reported multiple post-revision symptoms could not be definitively concluded; however, the ¿severe tenderness along the it band was reportedly due to itb tendinitis.Additionally, revision findings of ¿large amount scar removed from medial & lateral gutters¿ increase suspicion for recurrent scar formation (a known occurrence post-tka) which may contribute to the reported pain/aching/stiffness with limited rom and mobility.Of note, the off-label implantation of a mixed manufacturer construct could not be ruled out as another potential contributing factor to the reported symptoms.The patient impact beyond the reported chronic symptoms, prescribed pt and medications could not be determined.The patient reportedly declined further surgical intervention in lieu for cbd oil.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that decreased range of motion and pain has been identified as a possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction, alignment, fit/size of device used or wear.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II C/R FEM SIZE 4 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14466765
Report Number1020279-2022-02491
Device Sequence Number4569403
Product Code JWH
UDI-Device Identifier03596010205445
UDI-Public03596010205445
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2024
Device Model Number71420006
Device Catalogue Number71420006
Device Lot Number14BM07513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date05/21/2022
Supplement Report FDA Received Date06/24/2022
Date Device Manufactured02/11/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420164
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR
Patient SexFemale